MAUDE Adverse Event Report: BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Catalog Number D142902
Medical Device Problem Codes Entrapment of Device (1212); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an isvt cardiac ablation procedure with a optrell mapping catheter with trueref technology and the device was stuck in the 8.5 fr.Terumo sheath inside the patient's femoral artery.It was folded back on itself and the physician was unable to retract it from the patient.The issue occurred as the catheter was prolapsed in the left ventricle (lv) intentionally.The medical team pulled catheter back and when trying to un-prolapse and pulling back, it was pulled back too far and became stuck in the sheath.The physician cut the handle off the catheter, exchanged sheaths and they were able to un-prolapse the catheter and pull it back into the sheath and remove it from the patient without injury.There was no internal parts exposed.There were no detachments or sharp edges noted.The medical team opened a new optrell to continue the case successfully to completion.No patient consequences were reported.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster, inc., or its employees that the report constitutes an admission that the product, biosense webster, inc.Or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 17-jul-2025, the bwi product analysis lab received the device for evaluation.The product investigation was subsequently completed.It was reported that a patient underwent an isvt (incessant supraventricular tachycardia) cardiac ablation procedure with a optrell mapping catheter with trueref technology and the device was stuck in the 8.5 fr.Terumo sheath inside the patient's femoral artery.It was folded back on itself and the physician was unable to retract it from the patient.The issue occurred as the catheter was prolapsed in the left ventricle (lv) intentionally.The medical team pulled catheter back and when trying to un-prolapse and pulling back, it was pulled back too far and became stuck in the sheath.The physician cut the handle off the catheter, exchanged sheaths and they were able to un-prolapse the catheter and pull it back into the sheath and remove it from the patient without injury.There was no internal parts exposed.There were no detachments or sharp edges noted.The medical team opened a new optrell to continue the case successfully to completion.Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.A visual and microscopical inspections of the returned device were performed in accordance with j&j medtech procedures.Visual analysis revealed that the shaft was cut near to the handle, it was bent close to the tip transition, the tip was covered with reddish material; however, no other damage or anomalies were observed.A dimensional inspection was performed on the tip and shaft of the device, and it was found within specifications.A manufacturing record evaluation was performed for the finished device 31442202m, and no internal action was found during the review.Based on the damage observed the event described by the customer was confirmed.The potential cause of the entrapment issue could be related to the procedure as it is stated in the event information that a 9 fr sheath instead of 8.5 fr was used along with this catheter which contradicts the instruction for use and recommendations of this device; however, this could not be established conclusively.The potential cause of the foreign reddish material attached to the tip could be related to the procedure; however, this could not be conclusively determined.The potential cause of the shaft bent and cut could be a consequence of the entrapment issue; however, this could not be conclusively determined.The instructions for use contain the following recommendations: the catheter is recommended for use with an 8.5 f guiding sheath because the spines may be damaged if used with a sheath that is not compatible.To avoid entanglement or entrapment which may result in the need for surgical intervention, exercise caution when maneuvering the catheter near the valvular apparatus and other devices.Do not use excessive force to advance or withdraw the catheter through the guiding sheath if resistance is encountered.Prior to removing or repositioning the catheter, use direct imaging guidance such as fluoroscopy or ultrasound to confirm that the spine assembly is not entangled with another catheter or with an anatomical structure.Always place the rocker lever in the neutral position to straighten the catheter tip before insertion or withdrawal of the catheter.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.This product issue will be addressed through j&j medtech 's quality system.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
OPTRELL MAPPING CATHETER WITH TRUEREF TECHNOLOGY
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key22091941
Report Number2029046-2025-01708
Device Sequence Number15459434
Product Code DRF
UDI-Device Identifier10846835025811
UDI-Public(01)10846835025811(11)240917(17)270916(10)31442202M
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K230253
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD142902
Device Lot Number31442202M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer07/17/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO, 8.5 FR. SHEATH
Patient SexUnknown